Kentucky, 2010Flooding in Kentucky, August 21 to 22, 2010
August 21 to 22, 2010 · NWS JKL · 4 events in 1 county or zone
A small cluster of slow moving thunderstorms with intense rainfall caused flooding in portions of Whitley county during the night of August 21st. Most of the flooding occurred in central Whitley county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small cluster of slow moving thunderstorms with intense rainfall caused flooding in portions of Whitley county during the night of August 21st. Most of the flooding occurred in central Whitley county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 21, 8:26 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 21, 8:26 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
926 PM EDT SAT AUG 21 2010
.SHORT TERM.../THE REST OF TONIGHT/...UPDATED
A WEAK COLD FRONT WILL BE PUSHING THROUGH THE AREA
OVERNIGHT...PROVIDING THE LIFT NEEDED TO FIRE OFF ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS. THE LATEST RADAR IMAGERY SHOWS A
LINE OF SHOWERS AND STORMS STRETCHING FROM ELLIOTT COUNTY
SOUTHWESTWARD THROUGH BREATHITT...CLAY...KNOX...AND WAYNE COUNTIES.
THE MAJORITY OF THE STORMS ARE CURRENTLY MOVING ALONG AND JUST NORTH
OF THE TENNESSEE BORDER. SHOWERS AND STORMS WILL CONTINUE TO MOVE OFF
TO THE EAST WHILE WEAKENING AND BECOMING LESS WIDESPREAD ALONG THE
WAY. BY 7 OR 8Z MOST IF NOT ALL OF SHOWERS AND STORMS SHOULD BE GONE
OR HAVE DISSIPATED AS THE FRONT EXITS THE AREA. WITH THE LATEST RADAR
MOSAIC SHOWING LITTLE NEW ACTIVITY FIRING TO THE WEST AND
NORTHWEST...DECIDED TO LOWER POPS OVER NIGHT. WITH SOME ENERGY STILL
ROTATING AROUND THE PERIPHERY OF AN UPPER LEVEL TROUGH...LEFT IN A
20 POP FOR MOST OF THE AREA THROUGH 8Z...AS ISOLATED SHOWERS OR
STORMS COULD STILL POP UP NOW AND AGAIN AS THE FRONT MOVES BY. LEFT
IN MENTION OF WIDESPREAD FOG...AS THE LATEST NAMBUFR AND GFS
SOUNDINGS BOTH SUPPORT FOG FORMATION LATER TONIGHT AS THE CLOUDS
BEGIN TO BREAK UP AND MOVE OFF TO THE EAST. THE LATEST MAV/METMOS
ALSO SUPPORTS FOG FORMATIONS FOR PRETTY MUCH EVERY MOS POINT IN
EASTERN KENTUCKY. THAT BEING SAID...MENTIONED AREAS OF
FOG...OCCASIONALLY DENSE...IN THE OVERNIGHT PERIOD OF THE RECENTLY
ISSUED ZONE FORECAST TEXT PRODUCT. ALSO MODIFIED THE QPF...AND
WEATHER GRIDS PER THE LATEST CHANGES MADE TO POP FORECAST. AFTER
INGESTING HOURLY OBS INTO THE HOURLY TEMP...DEWPOINT...AND WIND
GRIDS...IT WAS APPARENT THAT THE REST OF THE FORECAST WAS IN GOOD
SHAPE...ALTHOUGH A FEW ADJUSTMENTS WERE MADE TO THE WIND GRIDS
THROUGH 0Z IN THE GRIDS.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TONIGHT THROUGH TUESDAY/
THIS IS ONE OF THOSE SITUATIONS WHERE THE MODELS HAVE INITIALIZED SO
POORLY...THAT YOU ALMOST HAVE TO THROW ALL OF THEM OUT AND GO WITH
PERSISTENCE AND EXTRAPOLATION FOR THE FIRST 12 HOURS OF THE
FORECAST. THERE IS VERY LITTLE DEVELOPING BEHIND THE LINE OF SHOWERS
AND THUNDERSTORMS THAT ARE CURRENTLY MOVING ACROSS THE AREA. SO
DECIDED TO JUST GO WITH SOME ISOLATED SHOWERS AND THUNDERSTORMS FOR
THE TONIGHT PERIOD. COULD NOT GO COMPLETELY DRY DUE TO THE UPPER
TROUGH WHICH WILL BE MOVING ACROSS THE AREA LATER THIS EVENING. IF
THINGS WORK AS FORECAST...THIS SHOULD ALLOW FOR SOME AREAS OF DENSE
FOG TO FORM TONIGHT...ESPECIALLY IN THE VALLEYS. FOR TEMPERATURES
BLENDED WITH THE NAM MOS FOR THE HIGH TEMPS AS THE GFS MOS STILL HAS
A STRONG WARM BIAS. FOR THE LOWS TONIGHT ...WENT A LITTLE LOWER THAN
MOS DUE TO LESS PRECIPITATION THAN WHAT THE MODELS WERE CALLING FOR.
.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/
THE EXTENDED FORECAST PERIOD BEGINS TUESDAY NIGHT WITH THE UPPER
LEVEL PATTERN TAKING A MERIDIONAL TYPE LOOK TO IT. 500 MB TROUGH
EXITING THE OH VALLEY AND MOVING EAST OF THE APPALACHIANS. EXTENDED
MODELS AGREE WITH RIDGING INTO THE OH VALLEY KEEPING THE AREA IN
RATHER COOL NORTHERLY FLOW AND COOLING SURFACE TEMPS. KEPT INHERITED
FORECAST DRY AS MODELS HAVE A DECENT HANDLE ON THE COMING PATTERN SO
JUST A FEW TWEAKS TO POPS AND SKY.
BY WED NIGHT THE UPPER LEVEL RIDGE BUILDS IN THE WESTERN PLAINS
KEEPING A NORTHWEST FLOW INTO THE FORECAST AREA AS A WEAK SHORT WAVE
ATTEMPTS TO MOVE THROUGH BY THU MORNING. MODELS SEEMS TO DISAGREE ON
TIMING BUT THE BOUNDARY APPEARS WEAK AT THIS POINT AND STARVED FOR
MOISTURE SO SEEM TO ONLY WARRANTS SLIGHT CHANCE POPS.
THE FRONT MOVES THROUGH THE AREA BY THURSDAY NIGHT AND HIGH PRESSURE
BUILDS BACK INTO THE AREA WITH A DRY FORECAST EXPECTED. NORTHWEST
FLOW RETURNS WITH A EVEN COOLER AIR MASS EXPECTED BRINGING MAX
TEMPERATURES DOWN INTO THE LOWER 80S FOR THU AND FRI.
&&
.AVIATION.../00Z TO 24Z/
INTERESTING MINI CELLS ARE CROSSING THE AREA THIS EVENING. A FAVORABLE
LOW LEVEL WIND PATTERN IS APPARENTLY LEADING TO ROTATING UPDRAFTS
THAT ARE TAKING ON THE APPEARANCE OF MICRO SUPER CELLS...COMPLETE
WITH SRM SUPPORT FOR ROTATION. HOWEVER...THEIR IMPACT AT THE SFC
APPEAR TO BE QUITE MILD WITH PERHAPS SOME GUSTY WINDS AND A BRIEF
DOWNPOUR OF RAIN. EXPECT THESE PESKY ROTATING...AND OTHERWISE...
SHOWERS TO MIGRATE EAST AND DIMINISH THROUGH THE REMAINDER OF THE
EVENING. HAVE MAINTAINED A TWO HOUR TEMPO GROUP FOR MVFR VIS CONDITIONS
IN THE TAFS AS THEY DRIFT PAST THE MAIN AIRPORTS. THE CLOUDS ARE SCT
TO BKN THROUGH THE AREA AT AROUND 2K FEET. EXPECT THIS TO BE THE CASE
FOR THE REST OF THE EVENING WITH ANY CLEARING LEADING TO FOG
FORMATION AND LOWER STRATUS CLOUDS AFTER MIDNIGHT AND INTO THE EARLY
MORNING HOURS OF SUNDAY. HAVE BROUGHT THE VIS AND CIG DOWN RATHER LOW
AT ALL SITES...BUT PARTICULARLY SME AND LOZ WITH VLIFR CIG/VIS
EXPECTED FOR A TIME. THE FOG AND LOWER CLOUDS WILL LIFT FOLLOWING
SUNRISE...THOUGH EXPECT MVFR CIGS TO REMAIN FOR MUCH OF THE DAY
SUNDAY. WINDS THROUGH THE PERIOD WILL BE RELATIVELY LIGHT...OUTSIDE
OF ANY ROGUE THUNDERSTORM...AND SWITCH FROM THE SOUTHWEST TO
NORTHWEST LATER TONIGHT.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...JJ/AR
LONG TERM....SHALLENBERGER
AVIATION...GREIF
Hazardous weather outlook, Aug 21, 9:01 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1001 PM EDT SAT AUG 21 2010
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-230515-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1001 PM EDT SAT AUG 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE OVERNIGHT. AREAS OF FOG WILL ALSO BE
POSSIBLE LATER TONIGHT. THE FOG COULD BECOME DENSE AT
TIMES...REDUCING THE VISIBILITY TO ONE QUARTER MILE OR LESS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PATCHY DENSE FOG WILL BE POSSIBLE EARLY SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
AR
In the hours before
Special weather statement, Aug 21, 5:04 PM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
604 PM EDT SAT AUG 21 2010
KYZ106-107-109-212300-
JOHNSON-MORGAN-MAGOFFIN-
604 PM EDT SAT AUG 21 2010
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT SATURDAY EVENING...
SOUTHEASTERN MORGAN...
NORTHWESTERN JOHNSON AND
NORTH CENTRAL MAGOFFIN.
AT 604 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SALEM...OR 8
MILES SOUTHWEST OF WEST LIBERTY...MOVING EAST AT 25 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEWIS AROUND
610 PM EDT...HOLLIDAY AROUND 615 PM EDT...WILLIAMS AROUND 620 PM
EDT...MATTHEW AROUND 625 PM EDT...AND ORIENT AROUND 630 PM EDT.
RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Special weather statement, Aug 21, 5:38 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
638 PM EDT SAT AUG 21 2010
KYZ079-083-084-212345-
PULASKI-WAYNE-MCCREARY-
638 PM EDT SAT AUG 21 2010
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745
PM EDT SATURDAY EVENING...
SOUTHEASTERN PULASKI...
NORTHEASTERN WAYNE AND
NORTHERN MCCREARY.
AT 638 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BETSEY...OR 6
MILES EAST OF MONTICELLO...MOVING EAST AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KIDDER AROUND
650 PM EDT...RITNER AROUND 655 PM EDT...TATEVILLE AROUND 705 PM
EDT...SLOANS VALLEY AROUND 715 PM EDT...AND ALPINE AROUND 720 PM EDT.
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Special weather statement, Aug 21, 5:49 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
649 PM EDT SAT AUG 21 2010
KYZ107-109-110-119-212345-
JOHNSON-MARTIN-MAGOFFIN-FLOYD-
649 PM EDT SAT AUG 21 2010
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745
PM EDT SATURDAY EVENING...
JOHNSON...
WESTERN MARTIN...
NORTH CENTRAL MAGOFFIN AND
NORTHERN FLOYD.
AT 648 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERLIE...OR
NEAR SALYERSVILLE...MOVING EAST AT 25 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FALCON AROUND
655 PM EDT...BALLOT AROUND 700 PM EDT...RICEVILLE AROUND 705 PM
EDT...PATRICK AROUND 710 PM EDT...DENVER AROUND 715 PM EDT.
RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...
AND OCCASIONAL LIGHTNING IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Special weather statement, Aug 21, 6:34 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT SAT AUG 21 2010
KYZ068-079-080-220030-
ROCKCASTLE-PULASKI-LAUREL-
734 PM EDT SAT AUG 21 2010
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 830
PM EDT SATURDAY EVENING...
SOUTH CENTRAL ROCKCASTLE...
EAST CENTRAL PULASKI AND
CENTRAL LAUREL.
AT 734 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENT...OR 13
MILES NORTHEAST OF SOMERSET...MOVING EAST AT 20 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CEDARVILLE
AROUND 740 PM EDT...BILLOWS AROUND 745 PM EDT...BUNCH AROUND 755 PM
EDT...HAZEL PATCH AROUND 800 PM EDT...AND BERNSTADT AROUND 805 PM
EDT.
RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 40 TO 50
MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Special weather statement, Aug 21, 7:00 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT SAT AUG 21 2010
KYZ068-069-080-116-220100-
ROCKCASTLE-LAUREL-JACKSON-CLAY-
800 PM EDT SAT AUG 21 2010
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900
PM EDT SATURDAY EVENING...
SOUTHERN JACKSON...
EAST CENTRAL ROCKCASTLE...
NORTHWESTERN CLAY AND
NORTHEASTERN LAUREL.
AT 800 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VICTORY...OR 9
MILES NORTH OF LONDON...MOVING EAST AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ATLANTA AROUND
805 PM EDT...GREENMOUNT AROUND 810 PM EDT...MCWHORTER AROUND 815 PM
EDT...GREEN HILL AROUND 820 PM EDT...AND ROYRADER AROUND 825 PM EDT.
RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...
AND FREQUENT LIGHTNING IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Special weather statement, Aug 21, 9:20 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1020 PM EDT SAT AUG 21 2010
KYZ079-083>087-220330-
PULASKI-WAYNE-WHITLEY-MCCREARY-KNOX-BELL-
1020 PM EDT SAT AUG 21 2010
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1130 PM EDT SATURDAY EVENING...
EXTREME SOUTH CENTRAL PULASKI...
KNOX...
SOUTHEASTERN WAYNE...
WHITLEY...
MCCREARY AND
BELL.
AT 1020 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR PARKERS LAKE...OR 8 MILES NORTH OF WHITLEY CITY...MOVING
EAST AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BEULAH HEIGHTS
AROUND 1030 PM EDT...HONEYBEE AROUND 1040 PM EDT...CUMBERLAND FALLS
S.P. AROUND 1045 PM EDT...DUCKRUN AROUND 1050 PM EDT...AND BARK CAMP
AROUND 1100 PM EDT.
RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...
AND FREQUENT LIGHTNING IN THESE AREAS.
CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS.
TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN
LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Flood, Whitley
- When
- August 21, 9:40 PM EST to August 22, 1:40 AM EST
- Where
- Whitley County, 0.18 mi NNE of Corbin to 0.39 mi ENE of Corbin
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.952, -84.099
A portion of Master St in Corbin had 1 to 1.5 feet of water across it. Craig Rd in west central Whitley county also had water across it. Both roads were still open when the reports were phoned in.
Flood, Whitley
- When
- August 21, 11:25 PM EST to August 22, 7:33 AM EST
- Where
- Whitley County, 0.16 mi SSW of Clio to 0.14 mi SSW of Clio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.818, -84.201
The local dispatch office reported that three feet of water was across the intersection of US Hwy 25W and KY Hwy 204. Both roads were closed prior to this time due to high water.
Flood, Whitley
- When
- August 21, 11:25 PM EST to August 22, 7:33 AM EST
- Where
- Whitley County, 1.5 mi NNE of Krupp to 1.62 mi NNE of Krupp
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.819, -84.237
The dispatch office reported that Craig Road was closed at its intersection with Log Cabin Road due to high water.
Flood, Whitley
- When
- August 21, 11:25 PM EST to August 22, 7:33 AM EST
- Where
- Whitley County, 0.58 mi WNW of Wofford to 0.11 mi WSW of Wofford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.782, -84.140
The dispatch office reported that KY Hwy 26 was closed due to high water in the Jacks Fork area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Damaging Winds in Idaho, August 21 to 22, 20101 death · 70 injured · $100,000 · 67 kt wind · 6 events
- Damaging Winds and Lightning Strike in Alabama, August 21, 20101 death · $28,000 · 52 kt wind · 5 events
- Rip Current in Texas, August 21, 20101 death · 1 event
- Rip Current in Texas, August 21, 20101 death · 1 event
- Flash Flood in Georgia, August 21, 2010$400,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 21, 2010$171,000 · 1 in hail · 17 events
- Flood in Iowa, August 21, 2010$125,000 · 1 event
- Flood in Missouri, August 21, 2010$125,000 · 1 event
- Damaging Winds in Tennessee, August 21, 2010$95,000 · 55 kt wind · 3 events
- Damaging Winds and Lightning Strike in Tennessee, August 21, 2010$75,000 · 50 kt wind · 3 events
- Damaging Winds in Tennessee, August 21, 2010$15,000 · 52 kt wind · 2 events
- Lightning Strike in Florida, August 21, 20101 injured · $2,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245246, 245242, 245243, 245245.